Alert archive / Maine / Wind Chill Advisories in 2013

Wind Chill Advisory 13, NWS Caribou, ME

December 11, 2013Aroostook County, Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this wind chill advisory at Dec 11, 2013, 3:21 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Dec 12, 2013, 2:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2013, 3:21 PM EST (20:21 UTC)
In effect from
Dec 12, 2013, 2:00 AM EST
Expired
Dec 12, 2013, 12:00 PM EST
In force
10 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2013-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2013-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCAR 112021
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
321 PM EST WED DEC 11 2013

MEZ001-003-120430-
/O.NEW.KCAR.WC.Y.0013.131212T0700Z-131212T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
321 PM EST WED DEC 11 2013

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON EST THURSDAY.

* LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE
  SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE.

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* WINDS...NORTHWEST 10 TO 20 MPH.

* TEMPERATURES...FALLING TO 5 TO 10 BELOW LATE TONIGHT INTO EARLY
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004-010-120430-
/O.NEW.KCAR.WC.Y.0013.131212T0900Z-131212T1500Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
321 PM EST WED DEC 11 2013

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY.

* LOCATIONS...NORTHEAST...NORTH CENTRAL AND WEST CENTRAL MAINE
  INCLUDING CARIBOU...PRESQUE ISLE...VAN BUREN...FORT
  FAIRFIELD...BAXTER STATE PARK AND GREENVILLE.

* WIND CHILL READINGS...AS LOW AS 22 BELOW.

* WINDS...NORTHWEST WINDS 10 TO 20 MPH.

* TEMPERATURES...FALLING TO ZERO TO 7 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
5 follow-up statements
000 
WWUS41 KCAR 120353
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1053 PM EST WED DEC 11 2013

MEZ001-003-121200-
/O.CON.KCAR.WC.Y.0013.131212T0700Z-131212T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
1053 PM EST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON EST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON EST
THURSDAY.

* LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE 
  SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE.

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* WINDS...NORTHWEST 10 TO 20 MPH.

* TEMPERATURES...FALLING TO 5 TO 10 BELOW OVERNIGHT INTO EARLY
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR
HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN
ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004-010-121200-
/O.CON.KCAR.WC.Y.0013.131212T0900Z-131212T1500Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
1053 PM EST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST
THURSDAY.

* LOCATIONS...NORTHEAST...NORTH CENTRAL AND WEST CENTRAL MAINE 
  INCLUDING CARIBOU...PRESQUE ISLE...VAN BUREN...FORT 
  FAIRFIELD... BAXTER STATE PARK AND GREENVILLE.

* WIND CHILL READINGS...AS LOW AS 22 BELOW.

* WINDS...NORTHWEST WINDS 10 TO 20 MPH.

* TEMPERATURES...FALLING TO ZERO TO 7 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR
HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN
ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$


NORCROSS
000 
WWUS41 KCAR 120748
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
248 AM EST THU DEC 12 2013

MEZ001-003-121600-
/O.CON.KCAR.WC.Y.0013.000000T0000Z-131212T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
248 AM EST THU DEC 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

* LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE 
  SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE.

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* WINDS...NORTHWEST 10 TO 20 MPH.

* TEMPERATURES...FALLING TO 5 TO 10 BELOW EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004-010-121500-
/O.CON.KCAR.WC.Y.0013.131212T0900Z-131212T1500Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
248 AM EST THU DEC 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING.

* LOCATIONS...NORTHEAST...NORTH CENTRAL AND WEST CENTRAL MAINE 
  INCLUDING CARIBOU...PRESQUE ISLE...VAN BUREN...FORT 
  FAIRFIELD... BAXTER STATE PARK AND GREENVILLE.

* WIND CHILL READINGS...AS LOW AS 22 BELOW.

* WINDS...NORTHWEST WINDS 10 TO 20 MPH.

* TEMPERATURES...FALLING TO ZERO TO 7 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
000 
WWUS41 KCAR 121124
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
624 AM EST THU DEC 12 2013

MEZ001-003-121700-
/O.CON.KCAR.WC.Y.0013.000000T0000Z-131212T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
624 AM EST THU DEC 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

* LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE 
  SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE.

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* WINDS...NORTHWEST 10 TO 20 MPH.

* TEMPERATURES...5 TO 15 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004-010-121500-
/O.CON.KCAR.WC.Y.0013.000000T0000Z-131212T1500Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
624 AM EST THU DEC 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING.

* LOCATIONS...NORTHEAST...NORTH CENTRAL AND WEST CENTRAL MAINE 
  INCLUDING CARIBOU...PRESQUE ISLE...VAN BUREN...FORT 
  FAIRFIELD... BAXTER STATE PARK AND GREENVILLE.

* WIND CHILL READINGS...AS LOW AS 22 BELOW.

* WINDS...NORTHWEST WINDS 10 TO 20 MPH.

* TEMPERATURES...ZERO TO 7 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
000 
WWUS41 KCAR 121441
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
941 AM EST THU DEC 12 2013

MEZ002-004-010-121545-
/O.EXP.KCAR.WC.Y.0013.000000T0000Z-131212T1500Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
941 AM EST THU DEC 12 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING.

$$

MEZ001-003-121700-
/O.CON.KCAR.WC.Y.0013.000000T0000Z-131212T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
941 AM EST THU DEC 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

* LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE 
  SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE.

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* WINDS...NORTHWEST 10 TO 20 MPH.

* TEMPERATURES...5 TO 15 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
000 
WWUS41 KCAR 121647
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1147 AM EST THU DEC 12 2013

MEZ001-003-121800-
/O.EXP.KCAR.WC.Y.0013.000000T0000Z-131212T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
1147 AM EST THU DEC 12 2013

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 3:17 PM EST, 4 minutes earlier.

Area forecast discussion, Dec 11, 3:17 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST WED DEC 11 2013

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL CROSS THE REGION THIS EVENING AND
TONIGHT. VERY COLD HIGH PRESSURE WILL BUILD ACROSS THE REGION
THURSDAY. WEAK LOW PRESSURE WILL CROSS THE REGION FRIDAY.
&&

.NEAR TERM /THROUGH THURSDAY/...
MAIN FOCUS THIS TIME FRAME WILL BE ON THE ARCTIC FRONT EXPECTED TO
PUSH SEWRD ACROSS THE FA ERLY THIS EVE THRU THE OVRNGT HRS AND THE
VRY COLD AIRMASS WHICH WILL FOLLOW FOR LATE TNGT AND THU... ARCTIC
FRONT CURRENTLY XTNDS NE-SW ALONG THE ST LAWRENCE RVR AND INTO THE
ERN GRT LAKES. WEAK SFC TROF PRECEDING THIS FRONT HAS TOUCHED OFF
SOME LGT TO BRIEFLY MDT SNOW SHOWERS ACROSS E CENTRAL AREAS ERLY
THIS AFTN BUT THIS ACTIVITY HAS WEAKENED AND SHOULD CONT TO WEAKEN
THRU THE REMAINDER OF THE AFTN HRS. THEREAFTER...THE ARCTIC FRONT
IS FCST TO PUSH SEWRD ACROSS THE AREA AND WILL LIKELY BE ACCOMPANIED
BY SOME ADDITIONAL SNOW SHOWERS OR A BRIEF SQUALL...SPCLY NRN AND
WRN AREAS. THIS FRONT SHOULD CLR NWRN AREAS ERLY THIS EVE AND FAR
SERN AREAS BY LATE EVE. IN ITS WAKE...STRONG CAA WILL OVERSPREAD
THE AREA ON FAIRLY BRISK NWRLY WNDS. CAN ALSO NOT RULE OUT A FEW
SNOW STREAMERS OFF THE ST LAWRENCE ACROSS THE NRN HALF OF THE FA.
W/ FCST LOWS OF SUBZERO ACROSS THE N AND W LATER TNGT IN
COMBINATION W/ THESE WNDS - WILL LIKELY LEAD TO SOME WND CHILL
CONCERNS AS WELL AND HAVE ISSUED A WND CHILL ADV FOR OUR NRN/WRN
ZNS (1>4/10) FROM LATE TNGT INTO THU AM WHERE WND CHILLS OF -20 TO
-25 ARE EXPECTED. VRY COLD BUT DRY CONDS ARE EXPECTED ON THU W/
AFTN HIGHS ONLY NR ZERO N AND INTO THE MID TO UPPER TEENS FAR S...
&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A WEAK CLIPPER TYPE LOW PRESSURE SYSTEM WILL APPROACH NORTHERN MAINE
THURSDAY NIGHT. A RATHER VIGOROUS MID LEVEL SHORT WAVE WILL
ACCOMPANY THIS SYSTEM AND THIS SHOULD LEAD TO SNOW SHOWERS
ESPECIALLY ACROSS NORTHERN AREAS LATER THURSDAY NIGHT AND INTO FRIDAY
MORNING. HAVE INCREASED THE POPS TO LIKELY ACROSS THE NORTH AND
MOUNTAINS AFTER MIDNIGHT THURSDAY AND INTO FRIDAY MORNING. THIS
SYSTEM WILL MOVE OFF TO THE EAST LATER FRIDAY MORNING WITH ANY
LINGERING SNOW SHOWERS DIMINISHING. ANOTHER BLAST OF ARCTIC AIR WILL
FOLLOW FOR FRIDAY NIGHT AND SATURDAY AS 850 MB TEMPS FALL TO BETWEEN
-25C AND -27C ACROSS NORTHERN MOST MAINE BY 12Z SATURDAY. HOW LOW
TEMPERATURES WILL FALL FRIDAY NIGHT WILL BE DEPENDENT ON HOW QUICKLY
THE WIND DROPS OFF. LOWS FRIDAY NIGHT ACROSS NORTHERN AREAS ARE
EXPECTED TO FALL TO BETWEEN 10 BELOW AND 15 BELOW ZERO ACROSS NORTHERN
AREAS BY SATURDAY MORNING.

SATURDAY IS LOOKING TO BE A DRY ALBEIT VERY COLD DAY AS STRONG HIGH
PRESSURE BUILDS EAST ACROSS THE REGION BRINGING MOSTLY SUNNY
CONDITIONS TO THE REGION. HOWEVER WE WILL START SEEING INCREASING
HIGH CLOUDS DURING THE DAY AS LOW PRESSURE ORGANIZING NEAR THE MID
ATLANTIC BEGINS TO MOVE NORTHEAST. HIGH TEMPERATURES ON SATURDAY
WILL ONLY RANGE FROM THE LOW TO MID SINGLE DIGITS ABOVE ZERO NORTH
AND 10 TO 15 ABOVE CENTRAL AND DOWNEAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE FOCUS OF ATTENTION FOR LATER SATURDAY NIGHT AND SUNDAY WILL OF
COURSE BE THE LOW PRESSURE SYSTEM THAT WILL BE HEADING NORTHEAST
FROM THE MID ATLANTIC REGION. THE LATEST NWP MODELS CONTINUE TO
TREND THIS LOW FURTHER SOUTH AND EAST...WITH THE CENTER OF THE LOW
PASSING TO THE SOUTH OF THE NOVA SCOTIA COAST LATER SUNDAY AND
SUNDAY NIGHT. THIS IS NOT A FAVORABLE TRACK FOR HEAVY SNOW ACROSS
NORTHERN MAINE WITH THE BEST CHANCES FOR MEASURABLE SNOW ACROSS
DOWNEAST MAINE...BUT EVEN HERE THE THREAT OF A SIGNIFICANT SNOWFALL
IS LOOKING LESS LIKELY. SO RIGHT KNOW IT LOOKS LIKE WE ARE LOOKING AT
A GENERAL LIGHT SNOWFALL ACROSS THE REGION SUNDAY AND SUNDAY NIGHT.
SOME SNOW OR SNOW SHOWERS MAY LINGER INTO MONDAY BEFORE HIGH
PRESSURE BUILDS IN BRINGING IMPROVING CONDITIONS FOR LATER MONDAY
AND MONDAY NIGHT. ANOTHER SERIES OF WEAK SHORT WAVES MAY BRING THE
CHANCE FOR SNOW SHOWERS FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL
ALSO MODERATE THROUGH EARLY NEXT WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: MAINLY VFR THRU THU THO THERE WILL BE OCNL PDS OF MVFR
NRN TAF SITES W/ THE PASSAGE OF AN ARCTIC FRONT LATER THIS EVE.

SHORT TERM: A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION
THURSDAY NIGHT AND THEN MOVE EAST FRIDAY. A LARGE RIDGE OF HIGH
PRESSURE WILL BUILD ACROSS FROM THE NORTH FRIDAY NIGHT AND
SATURDAY. LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST FROM THE MID
ATLANTIC LATE SATURDAY NIGHT AND MOVE SOUTH AND EAST OF NOVA
SCOTIA SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE WILL BUILD EAST
TOWARD THE REGION MONDAY.

KFVE/KCAR/KPQI/KHUL/KBGR/KBHB...VFR EARLY THU EVE. IFR/MVFR IN SHSN
LATE THU NIGHT/FRI MRNG. VFR SAT. IFR/MVFR IN SN SAT NIGHT THRU
SUN NIGHT. VFR MON.

&&

.MARINE...
NEAR TERM: HAVE XTND THE SCA THRU THU AM... BRISK WSW WNDS ACROSS
THE WATERS THIS AFTN WILL BECOME WNWRLY BEHIND AN ARCTIC FRONT
WHICH WILL CROSS THE WATERS OVRNGT TNGT. SFC RIDGE OF HIGH PRES
SHOULD BEGIN TO BUILD ACROSS THE WATERS THRU THE DAY THU ALLOWING
WNDS/SEAS TO GRADUALLY SUBSIDE.

SHORT TERM: WINDS/SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT
ADVISORY LEVELS THU NIGHT AND THEN INCREASE TO SMALL CRAFT
ADVISORY LEVELS FRI AND FRI NIGHT. WINDS WILL REMAIN BELOW SMALL
CRAFT ADVISORY LEVELS SATURDAY AND THEN AGAIN INCREASE TO SMALL
CRAFT ADVISORY LEVELS SATURDAY NIGHT AND SUNDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM 4 AM TO 10 AM EST THURSDAY FOR MEZ002-
     004-010.
     WIND CHILL ADVISORY FROM 2 AM TO NOON EST THURSDAY FOR MEZ001-
     003.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST THURSDAY FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...KHW/DUDA
MARINE...KHW/DUDA
Hazardous weather outlook, Dec 11, 2:57 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
257 PM EST WED DEC 11 2013

MEZ002-122000-
NORTHEAST AROOSTOOK-
257 PM EST WED DEC 11 2013

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-122000-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
257 PM EST WED DEC 11 2013

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-122000-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
257 PM EST WED DEC 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ005-006-011-015>017-029>032-122000-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
257 PM EST WED DEC 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE APPROACHING THIS WEEKEND HAS THE POTENTIAL TO BRING
SIGNIFICANT SNOW TO THE AREA SUNDAY DEPENDING ON THE TRACK AND
INTENSITY OF THE LOW. BASED ON THE LATEST PROJECTIONS...IT WOULD
APPEAR THAT CENTRAL AND ESPECIALLY DOWNEAST MAINE WOULD HAVE THE
BEST CHANCE OF RECEIVING SIGNIFICANT SNOWFALL. CONTINUE TO MONITOR
THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ004-010-122000-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
257 PM EST WED DEC 11 2013

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Maine, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.